×

A new exact solution for pricing European options in a two-state regime-switching economy. (English) Zbl 1268.91170

Summary: We derive a new exact solution for pricing European options in a two-state regime-switching economy. Two coupled Black-Scholes partial differential equations (PDEs) under the regime switching are solved using the Fourier Transform method. A key feature of the newly-derived solution is its simplicity in the form of a single integral with a real integrand, which leads to great computational efficiency in comparison with other closed-form solutions previously presented in the literature. Numerical examples are provided to demonstrate some interesting results obtained from our pricing formula.

MSC:

91G20 Derivative securities (option pricing, hedging, etc.)
35Q91 PDEs in connection with game theory, economics, social and behavioral sciences
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Hamilton, J., A new approach to the economic analysis of nonstationary time series and the business cycle, Econometrica, 57, 2, 357-384, (1989) · Zbl 0685.62092
[2] Bakshi, G.; Cao, C.; Chen, Z., Empirical performance of alternative option pricing models, Journal of finance, 52, 5, 2003-2049, (1997)
[3] Bates, D., Jumps and stochastic volatility: exchange rate process implicit in deutsche mark options, Review of financial studies, 9, 69-107, (1996)
[4] M. Chernov, A. Gallant, E. Ghysels, G. Tauchen, A new class of stochastic volatility models with jumps: theory and estimation, Technical Report, 1999.
[5] Chernov, M.; Gallant, A.; Ghysels, E.; Tauchen, G., Alternative models for stock price dynamics, Journal of econometrics, 116, 1-2, 225-257, (2003) · Zbl 1043.62087
[6] Eraker, B., Do stock prices and volatility jump? reconciling evidence from spot and option prices, Journal of finance, 59, 1367-1403, (2004)
[7] Hamilton, J., Analysis of time series subject to changes in regime, Journal of econometrics, 45, 39-70, (1990) · Zbl 0723.62050
[8] Bollen, N., Valuing options in regime-switching models, Journal of derivatives, 6, 38-49, (1998)
[9] Naik, V., Option valuation and hedging strategies with jumps in the volatility of asset returns, Journal of finance, 48, 5, 1969-1984, (1993)
[10] Di Masi, G.B.; Kabanov, Yu.M.; Runggaldier, W.J., Mean – variance hedging of options on stocks with Markov volatilities, Theory of probability and its applications, 39, 1, 172-182, (1994) · Zbl 0836.60075
[11] Herzel, S., A simple model for option pricing with jumping stochastic volatility, International journal of theoretical and applied finance, 1, 487-505, (1998) · Zbl 0961.91018
[12] Guo, X., Information and option pricings, Journal of quantitative finance, 1, 38-44, (2001) · Zbl 1405.91619
[13] Buffington, J.; Elliott, R., American options with regime switching, International journal of theoretical and applied finance, 5, 497-514, (2002) · Zbl 1107.91325
[14] Buffington, J.; Elliott, R., Regime switching and European options, (), 73-82 · Zbl 1073.91027
[15] C.D. Fuh, R.H. Wang, J.C. Cheng, Option pricing in a Black-Scholes model with Markov switching, Working Paper, 2002.
[16] Sepp, A.; Skachkov, I., Option pricing with jumps, Wilmott magazine, (2006)
[17] Epps, T., Pricing derivative securities, (2007), World Scientific Publishing Co. Pty. Ltd. · Zbl 1159.91001
[18] Heston, S., A closed form solution for options with stochastic volatility with applications to bond and currency options, Review of financial studies, 6, 327-344, (1993) · Zbl 1384.35131
[19] Cooley, J.; Tukey, J., An algorithm for the machine computation of complex Fourier series, Mathematics of computation, 19, 297-301, (1965) · Zbl 0127.09002
[20] Craddock, M.; Heath, D.; Platen, E., Numerical inversion of Laplace transforms: a survey with applications to derivative pricing, Journal of computational finance, 4, 1, (2000)
[21] Zhu, S.-P., A new analytical-approximation formula for the optimal exercise boundary of American put options, International journal of theoretical and applied finance, 9, 7, 1141-1177, (2006) · Zbl 1140.91415
[22] Emery, D.; Guo, W.; Su, T., A closer look at black – scholes thetas, Journal of economics and finance, 32, 59-74, (2008)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.